Infusion for Raynaud's and Erythromelalgia?

Saw a vascular specialist for the first time yesterday. She confirmed that I have both of these conditions and calls is vessel wall instability since I have a combination of the two. She is looking into the possibility of an infusion of either lidocaine or ketamine. Has anyone else had success with either of these (if you have both conditions)? I often see posts for iloprost, but haven't seen these drugs so much. However, I am in the US, so that maybe is the difference. She also mentioned that some have found relief with topically using an ointment for hemorrhoids. Any comments on that? Thank you.

13 Replies

oldestnewest
  • Hello goldyurk

    I have run into the haemorrhoid treatment god simultaneous raynauds & erythromelalugs (RP&EM) somewhere...but I've not tried it

    Maybe the type of infusion your consultant is considering is mentioned in this link...it includes probably the most complete & up to date coverage of erythromelalgia treatments I've found so far (including simultaneous RP&EM):

    rarediseases.org/rare-disea...

    Thanks for this update...please let us know how you get on

    🍀🍀🍀🍀 coco

  • Thank you so much for replying. I was hoping you would since I know you have something similar. I will look into it. Thanks

  • hi, have a search for micro vascular disease and small vessal disease! also for endothial (maynot be the correct spelling) disfunction. if these seem relivant then look us up on inspire womens heart disease forums, subsection microvascular disease. being male I stand out a bit under the alias of notwell.

  • Interesting. Thank you. However, the problem, thus far, is in my lower legs and arms, not my heart.

  • Hi have just read your post. What symptom are you looking for relief from haemorrhoid ointment? Hope this is not a silly question.

    Kim

  • Ha! I guess I didn't really make that very clear, did I? No that is not a silly question. Thank you for asking. That is for symptoms of the erythromelalgia on my legs, hands and even face. She says some find relief since the cream tightens - it can also help constrict the blood vessels.

  • Microvascular disease is the name of a disease in which the micro vessels constrict or block, it may also be in the macro system. Clinical cardiologists are sometimes in a better position to establish the correct cause! Raynauds is another name for microvasculer disease in the skin, vascular dementia or small vessel disease is MVD in the brain etc. which is why l sugested have a look, taking stuff therefore to cause constriction is out of date by about 30 years and only compound the pain.

    Ask SRUK if you do not beleive me?

  • Sorry, did not mean to imply I didn't believe you. Everything I googled led me to heart problems. I'm glad we are here to help one another. The cardiologist I saw gave me nifedipine which caused a bad flare in my erythromelalgia and then said he didn't need to see me again. Still haven't heard if anyone has tried the infusion of lidocaine or ketamine. Guess I'll keep digging. Thank you for your time.

  • I have Sjogrens with secondary Raynauds and small fibre neuropathy which makes my extremities freeze and burn simultaneously, similarly to Erythromelagia/EM but without the swelling. I believe Aspirin can help some with EM by thinning the blood -but it gave me severe nose bleeds and worsened my GERD unfortunately.

    I don't know anything about the haemorrhoid treatment although I have these internally too. My legs and arms are very painful with added weakness when I'm still or resting overnight - but have never found a treatment that works or a reason why they are so excruciatingly painful only when I'm still or on long distance flights. I also have small vessel disease if the brain as part of my Sjogrens, plus subclinical atherosclerosis - which killed my mum prematurely.

    I'm to be assessed for Scleroderma soon and take Mycophenolate (Celcept in the US). But Sjogrens is a certainty and this commonly causes various types of vasculitis so I'd like this to be assessed properly as the leg pain is very severe just now and my soles and toes are numb after years of feeling like I was walking on red hot coals with hands and feet. I couldn't tolerate the calcium channel blocker (Nifedipine) I tried for Raynauds - it gave me severe EM.

    Hope you can find something to give you relief - burning and freezing together is a kind of hell I know.

  • I am so sorry to hear about all that you are dealing with. Sounds very miserable. I have pain when my legs aren't elevated. I can do some walking and standing but not for very long. If we are to ride in the car for more than 30 minutes, I have to sit in the back seat so I can keep my legs up. It's so life-altering. Along with all the other symptoms and problems as well. Have you found any certain supplements help - vitamins or herbs I mean?

  • Never found anything that helps yet. I have read that following a vegan diet can be the way. I suppose if I did this it might help the arteries and bad cholesterol but I haven't tried it so far. I do try to stick to a very wholemeal, wholesome diet but it does include eggs and very small amounts of dairy and meat. Mine is different to yours in that stillness is the culprit and elevation of legs doesn't help. It's also nearly as bad in my arms or I would suspect the osteoarthritis in my lower spine as the cause. I also have some patches of numbness in my face.

    Personally I need to know what it is and know the cause before I will try another treatment - although I have agreed to the trial of another immunesuppressant because I know my immune system is overactive so am hoping that dampening it in this way will help address it.

    If it does not work (and so far I'm tolerating it well but in more pain than ever) - then I will try the vegan diet and see if this helps. I will also ask for vascular tests to check my peripheral arteries. I would not use haemorrhoid cream myself because mine affects too large an area of my legs and arms and I would have thought that constricting the blood vessels would cause other problems - but then I'm not a doctor and I don't have the flushing and swelling of EM (apart from when on Nifedipine).

  • Thank you for sharing your experience with all this. I also haven't tried the cream yet as my whole lower legs and feet as well as my face are affected. Sometimes my knees, shoulders, chest and hands as well. It seems crazy to put it on all those areas. My EM has become better now that I'm not on Amlodipine though. I had no idea that a blood pressure pill would affect it, but it makes sense of course.

    I'm so sorry you haven't found anything to help. I do feel that if maybe we could somehow strengthen the capillary walls, maybe they wouldn't tend to flare quite as bad. I am currently on prednisone, but will see my rheumatologist today. He would like to start a combo of lower prednisone with a different immunosuppressant for the myositis and myasthenia gravis. Maybe that will help other areas as well. I hope!!

  • That's quite a package of autoimmunity you have to cope with. Best of luck with finding further treatments. Twitchy

You may also like...